MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number DXW225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227)
Date of Event 11/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect - impact code: 4619 - visual disturbance- dysphotopsia; 4619 - halo vision.Section h6: health effect - impact code: 4625 - additional surgery (unplanned sutures).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after the implantation of the preloaded toric intraocular lens (iol) into the left eye, the patient experienced contrast and halo issues and was more reliant on reader glasses.The patient reported that vision had been this way since initial surgery.The issue was first identified during a post-operative examination.It is unknown if there was one or more daily activities that the patient was unable to perform due to this issue.The lens was subsequently explanted in a secondary surgery and replaced with a non-johnson and johnson iol with +25.0 diopter.No unplanned vitrectomy occurred, but unplanned sutures were required to prevent injury due to unstable capsule.There was no patient injury.It is unknown if an incision enlargement was required.The patient did not require additional medical attention and no medication outside the standard of care was prescribed.The patient's pre-operative refraction was 20/30-1 and best spectacle corrected visual acuity (bscva) was 20/30+1.The patient's post-operative refraction with the originally implanted lens was 20/30 and bscva was 20/30.The intended target refraction was -0.30.The patient had a pre-existing condition of horseshoe tear without detachment that affected the calculation.The post-operative refraction after the lens exchange was hand motion.The account attributes the event to the device.Directions for use were followed.The patient has fully recovered.No further information was provided.
 
Additional Manufacturer Narrative
The product was received for evaluation.Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: jan 6, 2026.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection revealed that the lens was cut with both haptics detached and missing.No further issues were identified.No issues that could cause or contribute to the complaint issues reported were identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
road 402 north, anasco ind. pk
anasco 00610
7142478552
MDR Report Key23986041
Report Number3012236936-2026-000009
Device Sequence Number4578885
Product Code HQL
UDI-Device Identifier05050474764286
UDI-Public(01)05050474764286(17)260818
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/18/2026
Device Model NumberDXW225
Device Catalogue NumberDXW225U265
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2025
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date01/06/2026
Supplement Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight89 KG
Patient EthnicityNon Hispanic
Patient RaceWhite